MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX81 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX81 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX7F95M
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a medical procedure in the m1 segment of the middle cerebral artery (mca) using a benchmark bmx 81 access system (bmx81), a non-penumbra microcatheter, a non-penumbra sheath, a non-penumbra sheath, and a guidewire.During the procedure, it was reported that the physician had difficulty advancing the sheath through the patient¿s tortuous anatomy.Therefore, the sheath was removed.The physician then was able to advance a second sheath to the target location and the bmx81 was advanced through the sheath.Upon completion of the procedure, while retracting the bmx81 from the patient, the physician noticed under fluoroscopy that the cervical portion of the internal carotid artery (ica) was dissected.There was no reported damage to the bmx81.The physician then placed a stent over the dissection.The procedure ended at this point.
 
Additional Manufacturer Narrative
Evaluation of the returned bmx81 revealed an undamaged and functional device.During evaluation, a test mandrel was advanced through the bmx81 without an issue.Further evaluation revealed bends along the length of the catheter shaft.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report:3005168196-2023-00300 1.Section h.Box 6.Conclusion code 2.Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2023-00300 1.Section h.Box 10.Additional narrative and/or corrected data vessel dissection is included as a possible complication in the ifu for the indigo aspiration system.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event evaluation of the returned bmx81 revealed an undamaged and functional device.During evaluation, a test mandrel was advanced through the bmx81 without an issue.Further evaluation revealed bends along the length of the catheter shaft.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns h3 other text : placeholder.

Brand Name
BENCHMARK BMX81 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17206436
Report Number3005168196-2023-00300
Device Sequence Number6798359
Product Code DQY
UDI-Device Identifier00815948024670
UDI-Public815948024670
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K221822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2023
Device Catalogue NumberBMX7F95M
Device Lot NumberF00004358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Date Report Sent to FDA01/01/2005